MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) NAVLOCK UNIVERSAL GREEN TRACKER; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) NAVLOCK UNIVERSAL GREEN TRACKER; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9734734
Medical Device Problem Codes Mechanical Problem (1384); Device Inoperable (1663); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not made available from the site.Device lot number not available.Device manufacturing date is dependent on lot number, therefore, unavailable.Return requested.Replacement navlock universal green tracker shipped to site 11/16/2016.Return requested.Replacement tap 3.75 shipped to site 11/18/2016.No parts have been received by manufacturer for analysis.
 
Event or Problem Description
A medtronic representative reported that, while in a spine procedure, the site's green navlock tracker and their 3.75 solera tap became fused together when the surgeon was using these devices with a powerease drill.The surgeon stated that his glove may have gotten caught between the tap and the tracker, as well.The surgeon used a different tracker and a different tap combination to continue the procedure.No further details regarding this issue, or specifically when it occurred, were provided.The surgeon completed the procedure with the use of the navigation system.There was no delay of therapy.There was no impact on patient outcome.
 
Additional Manufacturer Narrative
Device lot number now provided.Device manufacturing date now provided.Investigation of returned suspect navlock tracker and tap finds that the reported problem was confirmed.Tap seized up in the navlock tracker and was unable to remove the tap from the navlock tracker to do more of a further investigation.The reported issue was confirmed to be caused by a mechanical issue.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.

Brand Name
NAVLOCK UNIVERSAL GREEN TRACKER
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6170102
Report Number1723170-2016-05685
Device Sequence Number1418924
Product Code OLO
UDI-Device Identifier00643169101968
UDI-Public00643169101968
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 01/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9734734
Device Lot Number130218
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/13/2016
Supplement Report FDA Received Date01/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
01T500000011AGUAAY